| Model Number |
CB040 |
| Medical Device Problem Code |
Failure to Cut (2587)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/06/2021
Type of Reportable Event
Malfunction
Event or Problem Description
Name of procedure being performed: lap band removal.Detailed description of event: company representative was not present during the case when 3 ea.Units of cb040 would not cut during use.It is reported that the scissors functioned properly when tested outside of the patient, but when placed through the trocar each unit of scissors would not cut.Case was completed with a cb030.There was no injury to the patient.The materials manager also reports that they are unsure if increased calcification on the lap band attributed to the scissors not cutting.When the scissors were examined after the case, it was reported that the blades had burrs.Additional information received via email 10d-ec-2021 from [name], account manager: image of complaint device showing burr on blades.Rep states that all 3 units have the burr.Customer states that when the scissors were taken out of the package, they worked.But once there were in the port to cut the band, they "lock up." this happened with all 3 scissors, and each were tested beforehand."the smaller scissor worked.I opened another one and it works out of the package but when any pressure is put on the shaft it wont work." products are available for return.Patient status: there was no injury to the patient.Type of intervention case was completed with a cb030.
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
Event or Problem Description
Name of procedure being performed: lap band removal.Detailed description of event: complaint 1 of 3: (b)(6) - mfr # 2027111-2022-000302.Complaint 2 of 3: (b)(6) - mfr # 2027111-2022-000303.Complaint 3 of 3: (b)(6) - mfr # 2027111-2022-000304.Company representative was not present during the case when 3 ea.Units of cb040 would not cut during use.It is reported that the scissors functioned properly when tested outside of the patient, but when placed through the trocar each unit of scissors would not cut.Case was completed with a cb030.There was no injury to the patient.The materials manager also reports that they are unsure if increased calcification on the lap band attributed to the scissors not cutting.When the scissors were examined after the case, it was reported that the blades had burrs.Additional information received via email 10dec2021 from [name], account manager: image of complaint device attached showing burr on blades.Rep states that all 3 units have the burr.Customer states that when the scissors were taken out of the package, they worked.But once there were in the port to cut the band, they "lock up." this happened with all 3 scissors, and each were tested beforehand."the smaller scissor worked.I opened another one and it works out of the package but when any pressure is put on the shaft it wont work." products are available for return.Patient status: there was no injury to the patient.Type of intervention case was completed with a cb030.
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience as a large burr was observed on one of the blades, preventing the unit from actuating the blades and cutting.Based on the condition of the returned unit and the description of the event, the burr likely resulted from the initial attempt to cut the calcified lap band.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.